Feeling Tired After Treatment

The Abramson Cancer Center of the University of Pennsylvania
Last Modified: January 26, 2012

Share article


Question

I have felt so tired since finishing my treatment, what can I do to get some energy back?

Answer

Nicole Ross, RN, MSN, OCN - Radiation Oncology Nurse at Penn Medicine, responds:

Fatigue is a very common side effect of chemotherapy and radiation therapy. Typically, energy levels should start increasing slowly a few weeks after treatment. in the interim, get a good night's sleep, rest when you're tired, and don't over do it! Light exercise can help with fatigue, such as a short walk around the block.

See OncoLink's section on fatigue for more tips!

This question and answer was part of the OncoLink Brown Bag Chat Series. View the entire Focus on Gynecologic Cancers transcript.


News
Cancer Worry Linked to Continued Symptom Burden

Apr 30, 2012 - Age, fatigue, symptom burden, and risk perception are significantly associated with greater cancer worry three years after completing adjuvant treatment for breast cancer, according to a study published online March 15 in Psycho-Oncology.



I Wish You Knew

What is Photodynamic Therapy and how is it used in cancer care?

View More



Blogs and Web Chats

OncoLink Blogs give our readers a chance to react to and comment on key cancer news topics and provides a forum for OncoLink Experts and readers to share opinions and learn from each other.




OncoLink OncoPilot

Facing a new cancer diagnosis or changing the course of your current treatment? Let our cancer nurses help you through!

Learn More